Posted by: Truth | 2009-08-25

low platelets

Hi, I have low platelets, i bruise easily and am hiv +. im taking folic acid, and iron supplement. What can i do to improve this ? now i have small red spots on my legs. Im terrified, please help

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Truth
Low platelets is not something that is specifically caused by HIV, it is a side effect of all kinds of viral infections but it can also be caused by certain medications, auto immune diseases, and sometimes, it just happens (called ideopathic thrombocitopenia - meaning we don't know what the cause is!) If your platelets drop too low, you may need an infusion of platelets. There is no medication you can take for it, so just test regularly so that your doctor can give you infusion if it drops below the critical level. The small spots on the legs may be an indication that it is near that critical low level, so inform your doctor about this.
See also
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.